MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404261
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cylinder of this inflatable penile prosthesis (ipp) exhibited fluid loss.It was noted that the device did not work anymore and was empty.The existing device was explanted and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The first cylinder had wear at a fold in the middle of the cylinder.The cylinder had a hole with a leak at a corner of a fold in the middle of the cylinder.The cylinder had a hole in the outer tube with a leak and broken fabric threads from wear in the proximal end of the cylinder.The second cylinder had wear at a fold in the middle of the cylinder.The second cylinder passed the leakage testing.The momentary squeeze (ms) pump kink resistant tubing (krt) was worn to the filament.The ms pump passed leakage and functional testing.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20493856
Report Number2124215-2024-65075
Device Sequence Number3506875
Product Code FHW
UDI-Device Identifier00878953003696
UDI-Public00878953003696
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/05/2013
Device Model Number72404261
Device Catalogue Number72404261
Device Lot Number690790001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR 72404155/793539002.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale